The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

changing Treatments : viread

Mar 11, 2003

Dr Boyle, I have been on antivirals for about 5 years. I have had an admission 4 years after contracting toxoplasmosis. this resulted following a "2 yr drug free holiday". a lesson learnt.

My current question is in regards to commencing viread, I should first mention facts which lead to this change. As research suggests, many people find twice daily dosing to be very difficult to maintin (compiance). I found this when on a prescribed dose of dd4, 3TC, Viramune, & Abacavir twice daily and following several months of compliance and obtaining 'undetectable V/L' I became non-compliant to the extent of 1/2 my dose. That is, I failed to take my morning dose. I but was 100 compliant with increases from 267 - 300 then up to 604. My V/L remained undetectable,

I disclosed my non-compliance and we discussed a change to viread & ceasthe d4t. i had reportee this on the basis of openess and also ii was feeling so well, in fact my energy levels were up, goals taken up, began to exercise and all over the period of my non-compliance. i know that this new drug is quite good. i am now on Abacavir x 2, 3TC x 2, viramune x 2 & viread x 1. I am having memory (Immediat memory) lapses as a start - no other noticable problem.

Response from Dr. Boyle

Some patients do have problems with twice daily dosing just like you did and find once daily much easier. If your viral load was undetectable at the time you made the switch, I think the regimen is reasonable, although I would like to see more data confirming that abacavir is truly a once daily medication.

Need Advice about stopping treatment
Switching medications

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint